Alert archive / Montana / High Wind Warnings in 2019

High Wind Warning 10, NWS Great Falls, MT

November 16, 2019

NWS Great Falls, MT issued this high wind warning at Nov 16, 2019, 2:10 PM MST. It took effect at Nov 17, 2019, 12:00 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2019, 2:10 PM MST (21:10 UTC)
In effect from
Nov 17, 2019, 12:00 AM MST
Expired
Nov 17, 2019, 5:00 PM MST
In force
17 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

214 
WWUS75 KTFX 162110
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
210 PM MST Sat Nov 16 2019

MTZ014-162215-
/O.CAN.KTFX.HW.A.0009.191117T1200Z-191118T0000Z/
Central and Southern Lewis and Clark-
210 PM MST Sat Nov 16 2019

...HIGH WIND WATCH IS CANCELLED...

$$

MTZ012-013-044>046-049>051-171200-
/O.UPG.KTFX.HW.A.0009.191117T1200Z-191118T0000Z/
/O.NEW.KTFX.HW.W.0010.191117T1500Z-191118T0000Z/
Cascade-Chouteau-Toole-Liberty-Eastern Pondera-Eastern Teton-
Judith Basin-Fergus-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford,
Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range
210 PM MST Sat Nov 16 2019

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY...

* WHAT...West to Southwest winds 30 to 40 mph with gusts up to 60
  mph expected.

* WHERE...Cascade, Chouteau, Toole, Liberty, Eastern Pondera, 
  Eastern Teton, Judith Basin and Fergus.

* WHEN...From 8 AM to 5 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ009-048-171200-
/O.UPG.KTFX.HW.A.0009.191117T0600Z-191118T0000Z/
/O.NEW.KTFX.HW.W.0010.191117T0700Z-191118T0000Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
210 PM MST Sat Nov 16 2019

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
SUNDAY...

* WHAT...West winds 30 to 40 mph, with gusts up to 80 mph.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...From midnight tonight to 5 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ010-171200-
/O.UPG.KTFX.HW.A.0009.191117T0600Z-191118T0000Z/
/O.NEW.KTFX.HW.W.0010.191117T1500Z-191118T0000Z/
Eastern Glacier-
Including Cut Bank
210 PM MST Sat Nov 16 2019

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Eastern Glacier.

* WHEN...From 8 AM to 5 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and
  cause isolated power outages. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ054-171200-
/O.NEW.KTFX.HW.W.0010.191117T1500Z-191118T0000Z/
Meagher-
Including Martinsdale and White Sulphur Springs
210 PM MST Sat Nov 16 2019

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY...

* WHAT...West to Southwest winds 30 to 40 mph with gusts up to 60
  mph expected.

* WHERE...Meagher.

* WHEN...From 8 AM to 5 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property and
  cause isolated power outages. Travel could be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
4 follow-up statements
385 
WWUS75 KTFX 170852
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
152 AM MST Sun Nov 17 2019

MTZ010-012-013-044>046-049>051-054-172200-
/O.CON.KTFX.HW.W.0010.191117T1500Z-191118T0000Z/
Eastern Glacier-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-
Eastern Teton-Judith Basin-Fergus-Meagher-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford,
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Martinsdale, and White Sulphur Springs
152 AM MST Sun Nov 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* WHAT...West to Southwest winds 30 to 40 mph with gusts up to 
  60 mph expected.

* WHERE...Cascade, Chouteau, Toole, Liberty, Eastern Pondera, 
  Eastern Teton, Judith Basin and Fergus.

* WHEN...From 8 AM to 5 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ009-048-172200-
/O.CON.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
152 AM MST Sun Nov 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 30 to 40 mph, with gusts up to 80 mph.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...From midnight tonight to 5 PM MST Sunday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
621 
WWUS75 KTFX 171627
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
927 AM MST Sun Nov 17 2019

MTZ009-048-180000-
/O.CON.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, 
Choteau, and Augusta
927 AM MST Sun Nov 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 35 to 50 mph, with gusts around 75 mph 
  occurring.

* WHERE...Southern Rocky Mountain Front and Northern Rocky 
  Mountain Front.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ010-012-013-044>046-049>051-054-180000-
/O.CON.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/
Eastern Glacier-Cascade-Chouteau-Toole-Liberty-Eastern Pondera-
Eastern Teton-Judith Basin-Fergus-Meagher-
Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford,
Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, 
Martinsdale, and White Sulphur Springs
927 AM MST Sun Nov 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 35 to 45 mph, with gusts around 65 mph 
  occurring.

* WHERE...Eastern Teton, Meagher, Judith Basin, Eastern Pondera, 
  Liberty, Toole, Eastern Glacier, Cascade, Chouteau and Fergus.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
432 
WWUS75 KTFX 172109
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
209 PM MST Sun Nov 17 2019

MTZ009-010-012-013-044>046-048>051-054-180000-
/O.CON.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-Meagher-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, Grass Range, Martinsdale, 
and White Sulphur Springs
209 PM MST Sun Nov 17 2019

...HIGH WIND WARNING REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON...

* WHAT...West winds 35 to 45 mph, with gusts around 65 mph 
  occurring.

* WHERE...Portions of Central and North Central Montana.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Gusty winds could blow down limbs, trees, and power 
  lines. A few power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
288 
WWUS75 KTFX 172347
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
447 PM MST Sun Nov 17 2019

MTZ009-010-012-013-044>046-048>051-054-180100-
/O.EXP.KTFX.HW.W.0010.000000T0000Z-191118T0000Z/
Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau-
Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front-
Eastern Teton-Judith Basin-Fergus-Meagher-
Including Logan Pass, Marias Pass, Browning, Heart Butte, 
Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, 
Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, 
Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, 
Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, 
Lewistown Divide, Grass Range, Martinsdale, 
and White Sulphur Springs
447 PM MST Sun Nov 17 2019

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Strong and gusty west winds will gradually diminish through the 
rest of this evening. Therefore the High Wind Warning will be
allowed to expire at 5 PM MST.  

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 16, 10:59 AM MST, 3 hours 11 minutes earlier.

Area forecast discussion, Nov 16, 10:59 AM MST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1059 AM MST Sat Nov 16 2019

...UPDATED AVIATION SECTION...

.SYNOPSIS...

Scattered light rain and mountain snow showers are expected in
some areas of central and southwest Montana early Saturday
morning. Otherwise, fair weather prevails through Saturday
afternoon. Winds will begin to increase along the Rocky Mountain
Front and over the plains of North Central Montana Saturday night.
A period of strong winds is expected on Sunday.

&&

.UPDATE...

The morning update has been published. An area of light rain and
snow showers is currently moving through Fergus, Judith Basin and
southern Chouteau Counties. Anyone traveling in these areas should
be prepared of reduced visibility and potentially slippery road
conditions. This activity should diminish and eventually end by
early this afternoon. Then attention turns to the potential for
strong winds later tonight into Sunday. The High Wind Watch for
the Rocky Mountain Front will likely be upgraded to a warning with
the afternoon forecast package. Currently, confidence is lower
for upgrading other areas but the situation will be evaluated over
the next few hours as newer model data comes in.

&&

.AVIATION...
Updated 1058 AM MST Sat Nov 16 2019 (16/18Z TAF Period)

Primarily VFR conditions prevail. Areas of lower to middle level
clouds will continue moving through the region for the remainder of
the afternoon, which may lower CIGs to near MVFR at times. There are
also a few left over isolated rain/snow showers, mostly west of KLWT
but this shouldn't impact the terminals. This shower activity is
expected to continue to diminish and end in a few of hours. Gusty
winds are then forecast, increasing overnight into Sunday morning.
Expect scattered low level wind shear and mountain wave turbulence
tonight through Sunday, particularly for the central/north-central
terminals.

&&

.PREV DISCUSSION...
/ISSUED 430 AM MST Sat Nov 16 2019/

Scattered light rain and mountain snow showers have been observed
overnight as a shortwave disturbance moves through the region. MDT
webcams do show a light accumulation of snow at MacDonald Pass.
Other mountains passes through central and southwest Montana also
could see a brief period of light snow through Saturday morning.
Chances for precipitation decline later this morning from west to
east as the wave and its associated surface front move away into
eastern Montana. High temperatures today will be cooler than
yesterday, but still a few degrees above average for this time of
year.

Surface winds begin to increase along the Rocky Mountain Front
Saturday night as the surface pressure gradient strengthens.
Upper level ridging collapses early Sunday. Ridgetop winds across
the Northern Rockies will exceed 50 to 60 mph. Additional
downslope acceleration could bring 80mph winds to the surface at
favored locations along the Rocky Mountain Front on Sunday. Wind
gusts of 50 to 60 mph may be possible elsewhere across North-
central Montana Sunday afternoon. A High Wind Watch remains in
effect for these areas. In addition to the winds, orographic lift
will produce areas of precipitation along the Continental divide
and over some of the central Montana ranges.

Generally fair and mild conditions prevail on Monday. The next
weather system arrives early Tuesday as a compact shortwave trough
crosses the Pacific NW and moves toward Montana. Precipitation is
likely to develop along a surface front moving into North-central
Montana early Tuesday. Precipitation type is uncertain with
surface temperatures in the lower to mid 30s. Snow levels drop
Tuesday afternoon through Tuesday night as lower elevation rain
changes over to snow. The shortwave system will move by quickly,
with snow ending for most areas by early Wednesday. Initial
snowfall estimates appear to be around an inch or less for lower
elevations, and 3 to 8 inches over the Northern Rockies and over
the Little Belt Mountains. Snow amounts at lower elevations will
be strongly influenced by surface temperatures and thus, type of
precipitation as either rain or snow.

After this mid-week system moves away, broad ridging over the
northwestern CONUS will produce a period of dry and mild weather
leading through next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  49  36  56  41 /  10  50  30  10
CTB  46  35  53  39 /  10   0  20   0
HLN  48  31  54  38 /   0  20  20   0
BZN  48  28  52  34 /  10  20  30  10
WEY  41  20  40  22 /  30  10  20  10
DLN  47  29  53  33 /   0   0  10   0
HVR  46  29  53  33 /  10  10  30  10
LWT  45  30  55  39 / 100  10  40  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Sunday afternoon
Cascade...Central and Southern Lewis and Clark...Chouteau...
Eastern Pondera...Eastern Teton...Fergus...Judith Basin...
Liberty...Toole.

High Wind Watch from this evening through Sunday afternoon
Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Nov 16, 8:54 AM MST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
854 AM MST SAT NOV 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     NON-TSTM WND GST 3 SW CUT BANK           48.60N 112.37W
11/15/2019  M54 MPH          GLACIER            MT   ASOS

            ASOS STATION KCTB CUT BANK AIRPORT.

0637 PM     NON-TSTM WND GST 2 SSE GEYSER            47.25N 110.48W
11/15/2019  M52 MPH          JUDITH BASIN       MT   MESONET

            MESONET STATION MTGYS 1.7 SE GEYSER (MT
            DOT).

0824 PM     NON-TSTM WND GST 2 SE BROWNING           48.54N 112.98W
11/15/2019  M54 MPH          GLACIER            MT   MESONET

            MESONET STATION MTBWG 2.1 SE BROWNING (MT
            DOT).

0955 PM     NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
11/15/2019  M56 MPH          GLACIER            MT   MESONET

            MESONET STATION MTBRN 1.3 E EAST GLACIER
            PARK (MT DOT).

1052 PM     NON-TSTM WND GST 7 ESE HILGER            47.22N 109.22W
11/15/2019  M57 MPH          FERGUS             MT   MESONET

            MESONET STATION JPKM8 JUDITH PEAK RAWS.

1121 PM     NON-TSTM WND GST 8 SE EAST GLACIER PARK  48.36N 113.11W
11/15/2019  M68 MPH          GLACIER            MT   MESONET

            MESONET STATION DCRM8 DEEP CREEK RAWS.

0605 AM     NON-TSTM WND GST 13 SSE FORESTGROVE      46.83N 108.93W
11/16/2019  M54 MPH          FERGUS             MT   AWOS

            AWOS STATION KMVH N BAR RANCH AWOS.

&&

Nearby

High Wind Warnings in Montana, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.